Get E-Book on COVID-19

Q. I have ulcerative colitis with abdominal mass, nausea and weight gain. Please help.

Answered by
Dr. Vandana Andrews
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Oct 08, 2020 and last reviewed on: Oct 14, 2020

Hello doctor,

I am a 43-year-old female. My height is 5.7 feet, and my weight is 100 kg. I am recently diagnosed with ulcerative colitis, and 20 mm polyps have been removed from the rectum. Currently, I am taking Mercaptopurine, Allopurinol, and Pentasa. I have an abdominal mass above and to the right of my belly button, and it is not in the center. I have a huge indent in the lower center back.

I experience nausea, vomiting, extreme fatigue, constipation, morning stiffness, edema of lower legs, more so on the left leg, numb fingers upon waking, restless legs, trouble sleeping, and back pain. I get occasional tachycardia 180 bpm, resting heart rate 100 bpm. I get unusual brownish slots in feet and ankles with profuse sweating, breathlessness, sunburn like rash on legs during the night. I also have hair loss, weight gain, and double vision. My right shoulder is higher than the left, and the right arm is larger than the left. I am wondering what my symptoms mean, but I am most concerned about the abdominal mass. Please help.

Dr. Vandana Andrews

Internal Medicine
#

Hi,

Welcome to icliniq.com.

You have mentioned that you are recently diagnosed with UC (ulcerative colitis) and under medication. A recent blood test shows high CRP (C-reactive protein). You are noticing abdominal mass in the stomach with symptoms like hair loss, weight gain, double vision, symmetrical disturbance in left and right limbs, and the symptoms you have mentioned could or could not be related to abdominal mass. Sometimes these symptoms could be an adverse reaction to the medication.

At first, we need to find out the cause behind the abdominal mass. Also, a little more detail regarding abdominal mass will be required, whether it is movable or not, painful or not, etc. Possible causes include hernia, lipomas, hematomas, tumors (whether benign or malignant), and more investigation is required to make the correct diagnosis. Raised CRP is seen in infection, inflammation in the arteries of the heart. Have you considered seeing a general surgeon for further investigation?

Please attach your colonoscopy and ultrasound abdomen reports if done.


The Probable causes:

Possible causes include hernia, lipomas, hematomas, tumor (whether benign or malignant).

Investigations to be done:

Ultrasound abdomen.

Treatment plan:

Continue treatment for UC.


Was this answer helpful?

 | 

Related Questions:
I have headache, weight gain, and altered taste with menstrual changes. Please help.
How to differentiate between ulcerative colitis and Crohn's disease?
Hiatal Hernia - Symptoms, Causes, Diagnoses and Treatments
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


My TSH value is 6, but I was not suggested to take any medicine. Why?

Query: Hello doctor, I have done my TSH test recently and the result is 6.0 but my doctor did not suggest any medication. What should I do now? I am having many problems like weakness, gaining weight, dizziness, trembling, back pain, and waist pain. My skin is getting pale and dry day by day. I remain f...  Read Full »

Can hernia cause chest pain and lethargy in a young chap?

Query: Hi doctor, I am a 30 year old male working in a national insurance company. My height is 5 feet 11 inches and weight is 85 kg. I do not drink and I do not have any other habits. I eat mixed diet. I am married and have one baby girl (two years of age). I am leading a stressless life both at home and...  Read Full »

Kindly suggest treatment for ulcerative colitis?

Query: Hi doctor, I am suffering from ulcerative colitis for the past five years. I had a colonoscopy twice and sigmoidoscopy once in the past five years. I am 28 years old. I had Balacol 750 mg six times a day and Mesacol enema for a month. Because of short supply of Balacol, I cannot take it for one week...  Read Full »

Also Read


COVID-19 Testing
COVID-19 testing includes analyzing patient samples to determine current or past infections with SARS-CoV-2. Read the ar...  Read more»
I feel a restlessness in my legs, which decreases my sleep quality. How to get a refreshing sleep?
Hello doctor, I cannot get refreshing sleep some days in a week, and some days it is good. I also have difficulty sleep...  Read more»
I have redness in my eyes. How to stop it from getting redder?
Hello doctor,I am a 16-year-old boy. I have a problem with my eyes, and I had this problem for a very long time. I do no...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.